Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 208, NWS Raleigh, NC

July 15, 2016Cumberland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 15, 2016, 3:56 PM EDT for Cumberland County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 3:56 PM EDT (19:56 UTC)
Expired
Jul 15, 2016, 4:45 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:05 PM EDTTSTM WND DMGFalcon, NC*** 1 INJ *** TREES FELL ON A TRUCK, ONE PERSON INJURED AND WENT TO THE HOSPITAL.
Jul 15, 4:07 PM EDTTSTM WND DMG1 S Falcon, NCTREE DOWN AT THE 6400 BLOCK OF HIGHWAY 82.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WUUS52 KRAH 151956
SVRRAH
NCC051-152045-
/O.NEW.KRAH.SV.W.0208.160715T1956Z-160715T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
356 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 355 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHEAST OF POPE AFB TO 6 MILES NORTH OF
  FAYETTEVILLE TO 9 MILES SOUTH OF FORT BRAGG...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...FORT BRAGG...GODWIN...POPE AFB...HOPE MILLS...SPRING
  LAKE...EASTOVER...STEDMAN...WADE AND FALCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3491 7895 3495 7903 3499 7905 3504 7909
      3512 7907 3521 7904 3522 7892 3523 7888
      3525 7867 3525 7862 3520 7863 3520 7864
      3517 7863 3512 7865 3512 7864 3509 7867
      3499 7864 3496 7861 3488 7862
TIME...MOT...LOC 1955Z 255DEG 21KT 3522 7886 3516 7888 3500 7898 

HAIL...<.75IN
WIND...60MPH
 
$$

77
3 follow-up statements
399 
WWUS52 KRAH 152006
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT FRI JUL 15 2016

NCC051-152045-
/O.CON.KRAH.SV.W.0208.000000T0000Z-160715T2045Z/
CUMBERLAND NC-
406 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CUMBERLAND COUNTY...

AT 406 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GODWIN TO 14 MILES EAST OF FORT
BRAGG TO 7 MILES SOUTHEAST OF FAYETTEVILLE...MOVING SOUTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...GODWIN...HOPE MILLS...EASTOVER...STEDMAN...WADE...
FALCON...AUTRYVILLE...CEDAR CREEK AND VANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3491 7895 3501 7897 3523 7888 3525 7867
      3525 7862 3520 7863 3520 7864 3517 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3496 7861 3488 7862
TIME...MOT...LOC 2006Z 294DEG 22KT 3515 7876 3510 7874 3498 7884 

HAIL...<.75IN
WIND...60MPH
 
$$

77
675 
WWUS52 KRAH 152025
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT FRI JUL 15 2016

NCC051-152045-
/O.CON.KRAH.SV.W.0208.000000T0000Z-160715T2045Z/
CUMBERLAND NC-
425 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN CUMBERLAND COUNTY...

AT 425 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GODWIN TO 12 MILES SOUTH OF DUNN TO 11 MILES
NORTH OF JEROME...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GODWIN...EASTOVER...STEDMAN...WADE...FALCON...AUTRYVILLE...
CEDAR CREEK...VANDER AND BUSHY LAKE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3489 7873 3505 7883 3523 7874 3525 7867
      3525 7862 3520 7863 3520 7864 3517 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3496 7861 3488 7862
TIME...MOT...LOC 2025Z 248DEG 17KT 3518 7867 3513 7865 3500 7868 

HAIL...<.75IN
WIND...60MPH
 
$$

77
359 
WWUS52 KRAH 152037
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT FRI JUL 15 2016

NCC051-152047-
/O.EXP.KRAH.SV.W.0208.000000T0000Z-160715T2045Z/
CUMBERLAND NC-
437 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND COUNTY WILL
EXPIRE AT 445 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3489 7873 3505 7883 3523 7874 3525 7867
      3525 7862 3520 7863 3520 7864 3517 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3496 7861 3488 7862
TIME...MOT...LOC 2035Z 255DEG 21KT 3518 7867 3513 7865 3500 7868 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:36 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 15, 3:36 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
336 PM EDT FRI JUL 15 2016

.SYNOPSIS...
A Piedmont trough will extend across central NC through tonight.
A cold front will approach the region tonight and then stall across
the area late in the weekend into early next week, bringing cooler
and unsettled conditions.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 245 PM Friday...

Surface analysis from 18Z shows a well defined Piedmont trough in
the surface dew point, wind, and pressure field that extends from
near Richmond south to just west of Raleigh to near Charlotte.
The upper air pattern features a broad low amplitude trough at 500
hPa across the OH/TN valleys with a vorticity axis that extends
from WV to northwest GA. Surface dew points behind the surface
trough have mixed into the lower to mid 60s across the Northwest
Piedmont, note a TD of 62 at KINT, 63 at KGSO and 66 at KTDF.
Ahead of the trough TDs remain in the lower to mid 70s, note a
dew point of 75 at KETC, KRWI, and KIGX, 76 at KCTZ and 79 at
KGSB. The air mass across central NC near and east of the trough
has become moderately unstable with MLCAPE values ranging from
2000 to 3000 J/Kg with a weakly unstable air mass in the Northwest
Piedmont with MLCAPE values of 1000-1500 J/Kg. Temperatures are
reaching the convective temperatures as they climb into the lower
to mid 90s and cumulus is beginning to develop, especially near
the Piedmont trough.

Convection allowing models are handling the storm development well
this afternoon. They have focused convective development early
this afternoon near and ahead of the Piedmont trough across the
Southern Piedmont and Sandhills northward toward the Triangle
area with the storms moving northeast at 15-20kts. Another area
of convection is likely to develop across the higher terrain of
the southern Appalachians resulting from differential heating, the
proximity of the vort axis, and perhaps the influence of remnant
MCVs across AL/GA. This second area should also push east and
northeast across much of central NC late this afternoon and
evening.

Central NC is highlighted in an SPC marginal risk for today. Bulk
shear values range from 20-25 knots near the Triad/VA border to
around 15 kts near the SC border. Mid level lapse rates have
steepened slightly but are generally rather modest while the FZL
ranges around 13kft. Given the moderate instability, a localized
downbursts or two is possible and if cells can organize into
clusters, a more pronounced wind threat is possible.

Convective coverage should diminish this evening with the loss of
heating but given the approaching trough aloft, wouldn't be
surprised to see a few cells pop overnight given the increasing
forcing for ascent. While coverage will decrease, will include at
least a slight chance overnight. Lows will range in the low to
mid 70s. -blaes

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
As of 330 PM Friday...

The 500 hPa trough axis moves east toward the southern
Appalachians Saturday morning and then reaches the coast by Sunday
morning. The associated cold front will drop through VA and into
northern NC. Given the moist and unstable air mass across the area
and the forcing for ascent, high chance PoPs remain warranted. The
best coverage will likely transition from northwest to southeast
during the Saturday and Saturday night period. Low level thickness
values drop 10 to 15m on Saturday compared to today which combined
with a fair amount of cloudiness will result in cooler high
temperatures in the 87 to 92 range. Overnight lows will remain in
the lower to mid 70s. -Blaes &&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 200 PM Friday...

Low amplitude upper troffing lingers across the east coast, ensuring
unsettled weather through the extended period. Little airmass change
day to day, so highs will be seasonable, upper 80s to lower 90s,
through the period after morning lows 70 to 75. The upper flow will
be predominantly northwest, with the most tangible periods for
stronger and more widespread convection (>40 percent) concurrent
with frontal passages tentatively scheduled early Sunday and
Tuesday. Drying behind the initial front will commence in the
northwest fairly early Sunday, with most of Sunday through Monday
precip-free outside of the far southeast which could see some
increased activity due to proximity of the front which will be
stalled near the coast. Another round of fairly widespread
convective activity is expected from Tuesday afternoon through
Tuesday night associated with the second front. The remainder of the
extended from Wednesday through Friday will feature diminishing
chances of convection as upper ridging in the Midwest
amplifies northeast into the mid Atlantic.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 245 PM Friday...

Scattered showers and thunderstorms will develop this afternoon
and evening move northeast across central NC. A round or two of
convection is possible with the initial storms likely to impact
the KFAY terminal from 19 to 21Z first and possibly KRDU and KRWI
terminals between 20 and 23Z. Another area of convection
developing across the Mountains will likely push east reaching the
KINT and KGSO terminals between 21 and 01Z and possibly the
eastern terminals near or after 00Z. VFR conditions are expected
outside of convection through the TAF period although some
guidance suggest a period of MVFR/IFR stratus is possible late
tonight, mainly in the central and eastern TAF locations.

Long Term: The combination of a persistent upper level trough
will remain across the Northeast and Mid Atlantic and a stalled
frontal system will result in a period of active, mainly diurnal
convection. The greatest threat for adverse aviation conditions
will be across the southern and eastern half of the CWA. Fog and
low stratus is possible each morning, especially in areas with
convection.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...BLAES
Hazardous weather outlook, Jul 15, 2:24 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT FRI JUL 15 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-161830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
224 PM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING
WIND GUSTS AND EXCESSIVE DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 1:54 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT FRI JUL 15 2016

NCZ075>077-086-088-151900-
CUMBERLAND   NC-LEE   NC-HOKE   NC-MOORE   NC-HARNETT   NC-
154 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...SOUTHEASTERN LEE...NORTHEASTERN HOKE...EAST CENTRAL
MOORE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 300 PM EDT...

AT 153 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SOUTHERN PINES...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...POPE AFB...SPRING LAKE...BROADWAY...VASS...CAMERON...
PINEVIEW...ANDERSON CREEK...TIMBERLAKE AND OLIVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3504 7927 3526 7935 3549 7903 3519 7882
TIME...MOT...LOC 1753Z 241DEG 11KT 3526 7926

10
Special weather statement, Jul 15, 2:16 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 15 2016

NCZ083-084-151915-
RICHMOND   NC-ANSON   NC-
216 PM EDT FRI JUL 15 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND AND SOUTHEASTERN ANSON COUNTIES UNTIL 315 PM EDT...

AT 215 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS 7 MILES WEST OF ROCKINGHAM...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...
LILESVILLE...MORVEN...NORMAN...MCFARLAN AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE.

&&

LAT...LON 3481 8004 3503 8003 3518 7983 3517 7966
      3516 7964 3517 7962 3512 7957 3507 7958
      3506 7950 3504 7947 3499 7957 3494 7959
      3491 7956 3486 7962 3484 7962 3482 7965
      3481 7968 3480 7969
TIME...MOT...LOC 1815Z 238DEG 22KT 3491 7988

BLAES
Local storm report, Jul 15, 2:20 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     WADESBORO               34.97N 80.07W
07/15/2016                   ANSON              NC   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN ACROSS
            THE CITY. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jul 15, 2:47 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT FRI JUL 15 2016

NCZ073-074-151945-
STANLY   NC-MONTGOMERY   NC-
247 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN STANLY
AND MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TROY...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BADIN LAKE...BISCOE...BADIN...MOUNT GILEAD...STAR...CANDOR...
NORMAN...FISH TALES MARINA AND MORROW MOUNTAIN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3551 7977 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3516 7962 3516 7964
      3518 7968 3517 7976 3518 7985 3516 7990
      3516 7998 3514 8002 3514 8007 3518 8005
      3522 8007 3524 8010 3550 8019
TIME...MOT...LOC 1846Z 276DEG 12KT 3536 7995

10
Special weather statement, Jul 15, 3:12 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT FRI JUL 15 2016

NCZ074-152000-
MONTGOMERY   NC-
312 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN MONTGOMERY
COUNTY UNTIL 400 PM EDT...

AT 310 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST WEST OF TROY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
TROY...BISCOE...STAR AND STEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL REDUCE VISIBILITY AND RESULT IN PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3551 7989 3551 7977 3539 7974 3527 8001
      3536 8006 3537 8005 3541 8008
TIME...MOT...LOC 1910Z 239DEG 22KT 3540 7991

13
Special weather statement, Jul 15, 3:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT FRI JUL 15 2016

NCZ077-086-088-152015-
CUMBERLAND   NC-HOKE   NC-HARNETT   NC-
341 PM EDT FRI JUL 15 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN
CUMBERLAND...EASTERN HOKE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 415
PM EDT...

AT 341 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POPE AFB TO NEAR FORT
BRAGG TO 6 MILES NORTH OF REX. MOVEMENT WAS NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
ROCKFISH...BONNIE DOONE...ANDERSON CREEK AND TIMBERLAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3487 7892 3492 7896 3495 7903 3490 7911
      3491 7920 3506 7919 3518 7915 3517 7914
      3518 7913 3517 7913 3517 7910 3519 7910
      3521 7914 3525 7913 3531 7891 3535 7881
      3487 7890
TIME...MOT...LOC 1941Z 238DEG 25KT 3520 7892 3511 7899 3495 7908

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:13 PM EDTSpecial Weather StatementRAHAnson62 min
Jul 15, 1:19 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond56 min
Jul 15, 1:54 PM EDTSpecial Weather StatementRAHHarnett66 min
Jul 15, 2:16 PM EDTSpecial Weather StatementRAHRichmond59 min
Jul 15, 2:47 PM EDTSpecial Weather StatementRAHMontgomery58 min
Jul 15, 2:50 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Moore40 min
Jul 15, 3:12 PM EDTSpecial Weather StatementRAHMontgomery48 min
Jul 15, 3:25 PM EDTAreal Flood AdvisoryRAHMontgomery3 hr
Jul 15, 3:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson40 min
Jul 15, 3:41 PM EDTSpecial Weather StatementRAHCumberland34 min
Jul 15, 4:16 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne59 min
Jul 15, 4:30 PM EDTSpecial Weather StatementRAHDurham45 min
Jul 15, 4:36 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake54 min
Jul 15, 4:58 PM EDTSpecial Weather StatementRAHNash62 min
Jul 15, 5:02 PM EDTAreal Flood AdvisoryRAHDurham, Orange3 hr
Jul 15, 5:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake67 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Wake55 min
Jul 15, 5:24 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly66 min
Jul 15, 5:48 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Wake3 hr
Jul 15, 6:03 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jul 15, 6:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Wake and 1 more62 min
Jul 15, 6:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange64 min
Jul 15, 6:33 PM EDTSpecial Weather StatementRAHWake57 min
Jul 15, 6:36 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 15, 6:56 PM EDTSevere Thunderstorm WarningRAHDurham, Wake31 min
Jul 15, 7:12 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.